Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 41, NWS Binghamton, NY

March 11, 2011Madison County, Oneida County, New York

NWS Binghamton, NY issued this river flood warning at Mar 11, 2011, 3:35 PM EST for Madison County, Oneida County, New York. It took effect at Mar 11, 2011, 4:13 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 3:35 PM EST (20:35 UTC)
In effect from
Mar 11, 2011, 4:13 PM EST
Expired
Mar 11, 2011, 10:37 PM EST
In force
6 hr
Issued by
NWS Binghamton, NY
Flood severity
Minor

Counties Madison County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 76 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oneida Creek at Oneida (NEIN6).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04243500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WGUS41 KBGM 112035
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EST FRI MAR 11 2011

...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... 

  ONEIDA CREEK AT ONEIDA AFFECTING MADISON AND ONEIDA COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC053-065-120835-
/O.NEW.KBGM.FL.W.0041.110311T2113Z-110312T1342Z/
/NEIN6.1.ER.110311T2113Z.110312T0000Z.110312T0142Z.NO/
335 PM EST FRI MAR 11 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ONEIDA CREEK AT ONEIDA.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 PM FRIDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM AND 
  CONTINUE TO RISE TO NEAR 11.4 FEET THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY 2 AM.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  SAT  SUN  SUN  SUN  MON
  ONEIDA      11  10.9 FRI 03 PM    7.6    4.8    4.7
1 follow-up statement
526 
WGUS81 KBGM 120337
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1037 PM EST FRI MAR 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  ONEIDA CREEK AT ONEIDA AFFECTING MADISON AND ONEIDA COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC053-065-120407-
/O.CAN.KBGM.FL.W.0041.000000T0000Z-110312T1342Z/
/NEIN6.1.ER.110311T2122Z.110312T0000Z.110312T0226Z.NO/
1037 PM EST FRI MAR 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ONEIDA CREEK AT ONEIDA.
* AT 10:15 PM FRIDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* FELL BELOW FLOOD STAGE AT 9:26 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.1 FEET BY SUNDAY 
  MORNING.


$$

HEDEN

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  SAT  SUN  SUN  SUN  MON
  ONEIDA      11  10.8 FRI 10 PM    5.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 2:45 PM EST, 50 minutes earlier.

Area forecast discussion, Mar 11, 2:45 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EST FRI MAR 11 2011

.SYNOPSIS...
LOW PRESSURE IN THE UPPER ATMOSPHERE WILL LINGER OVER THE
NORTHEAST THROUGH THIS WEEKEND. COOLER WEATHER WITH SCATTERED
LIGHT RAIN AND SNOW SHOWERS IS EXPECTED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE AS OF 955 AM...MINOR ADJUSTMENTS HAVE BEEN MADE TO FCST
GRIDS THIS MORNING TO ACCOUNT FOR DRY SLOT ACROSS CNY/NEPA REGION
FOR MUCH OF TODAY. CLOSED LOW TO OUR WEST WILL SLOWLY LIFT
NORTHEAST LATER TODAY AND TONIGHT. MEANWHILE...FRONTAL SHOWERS
WILL CONTINUE TO PASS THROUGH THE CATSKILLS BY NOON. COLD
ADVECTION WRAPPING AROUND THE EAST SIDE OF UPR LOW WILL TEND TO
HOLD TEMPERATURES RELATIVELY STEADY IN THE MID-UPR 30S WEST...BUT
STILL A MILD RIBBON OF AIR LINGERS IN THE EAST TO NUDGE TEMPS INTO
THE LOWER 40S. LIGHT MIXED RAIN AND SNOW SHOWERS WILL WORK INTO
THE WESTERN FINGER LAKES AND SRN TIER COUNTIES DURING THE
AFTERNOON AND TRANSLATE EAST TONIGHT WITH UPR LOW AXIS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT...AS SYSTEM LIFTS INTO SOUTHERN QUEBEC OVERNIGHT WRAP
AROUND MOISTURE AND CONTINUED CAA WILL GENERATE SCATTERED
RAIN/SNOW SHOWERS THIS EVENING WITH JUST SNOW SHOWERS BY LATE
EVENING AS COLD AIR BUILDS. WENT WITH HIGH CHC POPS NRN CWA
DECREASING TO SLIGHT CHC IN THE WYOMING VALLEY AND POCONOS. MINS
WILL RANGE FROM THE MID 20S TO AROUND 30.

SATURDAY...A FAST MOVING SHORT WAVE TROF WILL CROSS THE AREA
DURING THE LATE MORNING AND AFTERNOON HOURS. AFTER A BASICALLY DRY
MORNING DUE TO A BRIEF SHORT WAVE RIDGE POPS WILL INCREASE DURING
THE AFTERNOON WITH CHC POPS OVER CWA. AGAIN HIGHEST POPS NRN CWA
DROPPING TO JUST SLIGHT CHC FAR SE. WITH WAA AHEAD OF WAVE AND MAX
TEMPS IN THE LOWER TO MIDDLE 40S JUST RAIN SHOWERS FORECAST.

SATURDAY NIGHT...BEHIND THIS WAVE CAA WILL ONCE AGAIN DROP TEMPS
AND CONTINUE CHC FOR SCATTERED RAIN/SNOW SHOWERS DURING THE
EVENING THEN JUST SNOW SHOWERS. WENT DRY FAR SE, LOW CHC POPS MUCH
OF SOUTHERN TIER AND HIGH CHC POPS FOR ONEIDA COUNTY WHERE WEAK
LAKE ENHANCEMENT MAY GENERATE MORE ACTIVITY ALTHOUGH T85 ONLY DROPS
TO AROUND -8C.

SUNDAY...AS SFC HIGH PRES BUILDS INTO THE UPPER GREAT LAKES FLOW
BECOMES MORE NORTHWEST. ANY LAKE RESPONSE WILL RESIDE OVER NRN CWA
WITH HIGH CHC POPS HERE TRIMMING TO DRY ACROSS NRN PA. P-TYPE WILL
BE SNOW SHOWERS DURING THE MORNING HOURS THEN RAIN/SNOW SHOWER MIX
AS BOUNDARY LAYER WARMS INTO THE MID/UPPER 30S. MAXES IN THE
VALLEY AREA OF THE SOUTHERN TIER AND MUCH OF NE PA WILL SEE HIGHS
IN THE LOW/MID 40S.

SUNDAY NIGHT...AS SFC HIGH PRES NOSES INTO THE EASTERN LAKES, LOW
LEVEL FLOW WILL CONTINUE TO VEER ALONG WITH DRYING AND LOWERING OF
THE SUBSIDENCE INVERSION. WITH LOW LEVEL FLOW VEERING TO 320/330
ANY REMAINING SNOW SHOWERS WILL PRIMARILY BE OVER THE EASTERN
FINGER LAKES LAKES BUT DUE TO THE ABOVE MENTIONED CONDITIONS ONLY
WENT SLIGHT CHC FOR SNOW SHOWERS. TEMPS WILL DROP INTO THE TEENS
UNDER CLEARING SKIES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A PROGESSIVE PTRN IS XPCTD TO PREVAIL MON-FRI. LTL CHG FROM HPC
GUIDANCE WHICH LOOKED VERY GOOD. HI PRES WILL BRING PLENTY OF
SUNSHINE ON TUE...THEN FROPA WED WITH A CHC OF -SHRA. HI PRES IS
XPCTD TO CREST OVER THE FCST AREA WED NGT...WITH DRY WX THU THEN
ANOTHER FROPA THU NGT ALONG WITH SCT -SHRA. FAIR WX IS XPCTD TO
RETURN FOR NXT FRI. MAX TEMPS WILL BE ON THE MILD SIDE...U40S TO
M50S MOST AREAS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
BKN-OVC CONDITIONS WITH MVFR THRU 21Z. WDSPRD IFR WILL WORK INTO
THE AREA FROM THE WEST 21Z-01Z WITH -SN. PSBLTY OF BRIEF LIFR AT
ITH/BGM. PCPN WILL LIFT NEWD AND OUT OF THE RGN 06Z-10Z...PERSISTING
THE LONGEST AT SYR/RME. VFR DVLPNG AFTER 12Z TMRW MRNG AT ELM AND
AVP...PSBLY ITH/BGM. WINDS SWLY 10-15 KTS WITH G20-25 THRU 00Z
THIS EVNG.

OUTLOOK...

SAT AFTN...MVFR MOVG BACK IN WITH IN RAIN/SNOW...SPCLY NY.
TERMINALS.

SAT NGT-SUN-SUN NGT...MVFR IN -SHSN/-SHRA...SPCLY NY TERMINALS.

MON...BECOMING VFR.

MON NGT-TUE-TUE NGT...VFR.

WED...MVFR IN -SHRA.

&&

.HYDROLOGY...
ALL SIGNIFICANT RAINFALL IS DOWN NOW WITH RUNOFF AND REDUCED
SNOWMELT CONTINUING AT A SLOWER RATE. RIVER MODEL GUIDANCE IS BEING
RUN FOR ALL BASINS AT THIS TIME...AND HYDROGRAPH FLOWS/STAGES SHOULD
BE OF HIGH CONFIDENCE AT THIS POINT. SEVERAL RIVER POINTS WILL
REMAIN IN...OR REACH MINOR TO MODERATE FLOOD STAGES OVER THE NEXT
COUPLE OF DAYS. SEE INDIVIDUAL FLOOD WARNINGS AND STATEMENTS...AS
WELL AS THE AHPS WEB PAGE FOR FURTHER DETAILS. AT THIS TIME...NO
MAJOR WX SYSTEMS ARE NOTED OVER THE NEXT WEEK WHICH WOULD BRING
SIGNIFICANT RAINFALL...AND THE RIVER LEVELS ARE LIKELY TO SETTLE
BACK TOWARD SPRINGTIME NORMAL FLOWS BY EARLY NEXT WEEK.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...JAB/RRM
SHORT TERM...RRM
HYDROLOGY...
Hazardous weather outlook, Mar 11, 5:59 AM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 AM EST FRI MAR 11 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-121100-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
559 AM EST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

MAIN STEM RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
SUSQUEHANNA RIVER, CHENANGO RIVER, CHEMUNG RIVER, UNADILLA RIVER
AND WEST BRANCH OF THE DELAWARE RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 11, 11:37 AM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1137 AM EST FRI MAR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FLOOD            SHERBURNE               42.68N  75.50W
03/11/2011                   CHENANGO           NY   EMERGENCY MNGR

            FOUR ROADS CLOSED DUE TO RIVER FLOODING... INCLUDING
            NORTH MAIN STREET NY ROUTE 12 IN THE VILLAGE OF
            SHERBURNE.

&&

JAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:30 PM ESTRiver Flood WarningBGMDelaware40 hr
Mar 10, 8:58 PM ESTRiver Flood WarningBGMBroome3 days
Mar 10, 8:58 PM ESTRiver Flood WarningBGMBroome42 hr
Mar 10, 8:58 PM ESTRiver Flood WarningBGMBroome, Tioga3 days
Mar 10, 8:58 PM ESTRiver Flood WarningBGMTioga4 days
Mar 10, 8:58 PM ESTRiver Flood WarningBGMChenango57 hr
Mar 10, 8:58 PM ESTRiver Flood WarningBGMCortland64 hr
Mar 10, 9:44 PM ESTFlash Flood WarningBGMSteuben6 hr
Mar 11, 12:30 AM ESTAreal Flood AdvisoryBGMBroome, Chenango, Cortland, Delaware, Madison, Oneida and 3 more6 hr
Mar 11, 2:05 AM ESTRiver Flood WarningBGMDelaware, Sullivan19 hr
Mar 11, 2:10 AM ESTFlash Flood WarningBGMDelaware, Sullivan5 hr
Mar 11, 4:58 AM ESTRiver Flood WarningBGMDelaware, Otsego29 hr
Mar 11, 4:58 AM ESTRiver Flood WarningBGMBroome5 hr
Mar 11, 4:58 AM ESTRiver Flood WarningBGMChenango, Delaware49 hr
Mar 11, 4:58 AM ESTRiver Flood WarningBGMChemung11 hr
Mar 11, 4:58 AM ESTRiver Flood WarningBGMChenango, Otsego5 hr
Mar 11, 4:58 AM ESTRiver Flood WarningBGMDelaware29 hr
Mar 11, 4:58 AM ESTRiver Flood WarningBGMOnondaga3 days
Mar 11, 5:24 AM ESTRiver Flood WarningBGMChenango51 hr
Mar 11, 5:24 AM ESTRiver Flood WarningBGMBroome46 hr
Mar 11, 7:55 AM ESTRiver Flood WarningBGMDelaware8 hr
Mar 11, 7:56 AM ESTFlash Flood WarningBGMCortland5 hr
Mar 11, 8:19 AM ESTAreal Flood WarningBGMDelaware6 hr
Mar 11, 2:18 PM ESTAreal Flood WarningBGMDelaware6 hr
Mar 11, 3:42 PM ESTRiver Flood WarningBGMSullivan15 hr
Mar 11, 3:42 PM ESTRiver Flood WarningBGMSullivan15 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.